Alert archive / Michigan / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 1, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Apr 9, 2001, 3:17 AM EDT for Lenawee County, Monroe County, Michigan. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2001, 3:17 AM EDT (07:17 UTC)
- Expired
- Apr 9, 2001, 4:00 AM EDT
- In force
- 43 min
- Issued by
- NWS Detroit, MI
- Area
- Whole counties
Counties Lenawee County, MI, Monroe County, MI
The radar
The Detroit radar (KDTX), 92 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2363 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDTX 090718 RRA SVRDTX MIC091-115-090800- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 317 AM EDT MON APR 9 2001 THE NATIONAL WEATHER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 9:40 PM EDT, 5 hours 37 minutes earlier.
Area forecast discussion, Apr 8, 9:40 PM EDT, 5 hours 37 minutes before
SOUTHEAST MICHIGAN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 940 PM EDT SUN APR 8 2001 CLEAR SKIES CONTINUE OVER SE LOWER THIS EVENING. NARROW SURFACE PRESSURE RIDGE HAS SETTLED OVER LOWER ALLOWING WIND SPEEDS TO DROP OFF SHARPLY. THIS COMBO HAS RESULTED IN A FAST DROP IN THE TEMPERATURES IN THE RURAL AREAS FROM VERY PLEASANT DAYTIME READINGS. THE CLEAR SKIES AND LIGHT WINDS WILL CONTINUE THROUGH THE REMAINDER OF THE EVENING HOURS BEFORE SHOWERS AND STORMS ARRIVE TOWARD DAYBREAK MONDAY. CURRENTLY ADVERTISED SCENARIO FOR THE OVERNIGHT HOURS CONTINUES TO LOOK GOOD. STORMS HAVE FIRED NEAR THE WARM SURFACE BOUNDARY IN AREA OF MAX SURFACE MOISTURE CONVERGENCE OVER IA AND SE NE. VARIOUS MODELS HANDLE EVOLUTION OF THESE STORMS DIFFERENTLY, BUT ALL RESULT IN SE LOWER EVENTUALLY GETTING WET. SURFACE FEATURES AT 01Z MATCH UP PRETTY WELL WITH SOLUTIONS FROM 18Z ETA AND LATEST RUC40. THE ETA MARCHES AN MCS ACROSS IA AND INTO SRN WI AND NRN IL OVERNIGHT, EVENTUALLY BRINGING BULK OF PRECIP ACROSS MUCH OF LOWER AFTER 12Z. ETA USUALLY PRETTY GOOD IN SHOWING MCS DEVELOPMENT, BUT TRACK RECORD FAR WORSE ON NAILING THE LOCATION, ALTHOUGH LATEST TRENDS ADD CONFIDENCE. AS WARM FRONT APPROACHES FROM THE SOUTH, THE RUC40 PROPAGATES SHOWERS AND STORMS EAST ALONG AND NORTH OF IT AS 850MB THETAE ADVECTION SPREADS EAST ACROSS THE LOWER LAKES TO THE NORTH OF THE FRONT. THUS, THE RUC40 IS A LITTLE QUICKER IN BRINGING PRECIP INTO THE AREA. SEVERE THREAT CONTINUES TO LOOK VERY LOW AT BEST AS ALL MODELS SHOW BEST INSTABILITY REMAINING JUST SOUTH OF THE FA. CONVECTION OVER SRN LOWER WILL BE ELEVATED, MITIGATING ANY HIGH WIND THREAT, AND INSTABILITY PROGGED TOO LOW FOR WIDESPREAD SEVERE HAIL. LATEST DAY 2 HAS REMOVED SE LOWER FROM SEVERE THROUGH 12Z AND WILL REFRESH THUNDERSTORM OUTLOOK TO PLAY DOWN SEVERE CHANCES EVEN MORE. EVENING ZONE UPDATE FORTHCOMING TO ADDRESS LATEST TRENDS. .DTX...NONE. JW
In the hours before
Special weather statement, Apr 8, 10:22 PM EDT, 4 hours 55 minutes before
MIZ047>049-053>055-060>063-068>070-075-076-082-083-091200- SEVERE WEATHER OUTLOOK FOR SOUTHEAST LOWER MICHIGAN NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1022 PM EDT SUN APR 8 2001 ...SEVERE WEATHER POTENTIAL STATEMENT FOR SOUTHEAST MICHIGAN... DISPATCHERS... PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. THUNDERSTORMS ARE LIKELY ACROSS CENTRAL AND SOUTHERN PORTIONS OF SOUTHEAST MICHIGAN EARLY MONDAY MORNING. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE AND SPOTTER ACTIVATION IS NOT ANTICIPATED. A COMPLEX OF THUNDERSTORMS WAS DEVELOPING ACROSS IOWA LATE SUNDAY EVENING. THESE STORMS ARE EXPECTED TO CONTINUE TO DEVELOP AND MOVE QUICKLY EAST TOWARD SOUTHEAST MICHIGAN AFTER MIDNIGHT...LIKELY AFFECTING THE REGION AFTER 4 AM...MAINLY ALONG AND SOUTH OF INTERSTATE 69. DUE TO A LACK OF STRONG INSTABILITY...NONE OF THESE THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE. HOWEVER...HEAVY RAINFALL...WITH RATES UP TGO ONE INCH PER HOUR...WILL BE POSSIBLE AS THE STORMS MOVE EAST AT 30 MPH. STAY TUNED TO YOUR FAVORITE MEDIA OUTLET FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. JW
Special weather statement, Apr 8, 11:57 PM EDT, 3 hours 20 minutes before
MIZ047>049-053>055-060>063-068>070-075-076-082-083-091200- SEVERE WEATHER OUTLOOK FOR SOUTHEAST LOWER MICHIGAN NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1157 PM EDT SUN APR 8 2001 ...SEVERE WEATHER POTENTIAL STATEMENT FOR SOUTHEAST MICHIGAN... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. THUNDERSTORMS ARE LIKELY ACROSS CENTRAL AND SOUTHERN PORTIONS OF SOUTHEAST MICHIGAN EARLY MONDAY MORNING. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE AND SPOTTER ACTIVATION IS NOT ANTICIPATED. A COMPLEX OF THUNDERSTORMS WAS DEVELOPING ACROSS IOWA LATE SUNDAY EVENING. THESE STORMS ARE EXPECTED TO CONTINUE TO DEVELOP AND MOVE QUICKLY EAST TOWARD SOUTHEAST MICHIGAN THROUGH THE OVERNIGHT HOURS...LIKELY AFFECTING THE REGION AFTER 4 AM...MAINLY ALONG AND SOUTH OF INTERSTATE 69. IN ADDITION...SCATTERED THUNDERSTORMS HAD DEVELOPED OVER EXTREME SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. THESE STORMS MAY AFFECT LOCATIONS SOUTH OF INTERSTATE 94 AFTER 2 AM. DUE TO A LACK OF STRONG INSTABILITY...NONE OF THESE THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE. HOWEVER...HEAVY RAINFALL...WITH RATES UP TO ONE INCH PER HOUR...WILL BE POSSIBLE AS THE STORMS MOVE EAST AT 30 MPH. STAY TUNED TO YOUR FAVORITE MEDIA OUTLET FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. JW
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 8:41 AM EDT | Severe Thunderstorm Warning | DTX | Genesee | 34 min |
| Apr 9, 9:54 AM EDT | Severe Thunderstorm Warning | DTX | Lenawee, Washtenaw | 51 min |
| Apr 9, 10:17 AM EDT | Severe Thunderstorm Warning | DTX | Monroe | 43 min |
| Apr 9, 10:34 AM EDT | Severe Thunderstorm Warning | DTX | Wayne | 56 min |
| Apr 9, 10:42 AM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 48 min |
| Apr 9, 11:03 AM EDT | Severe Thunderstorm Warning | DTX | Oakland | 57 min |
| Apr 9, 11:19 AM EDT | Severe Thunderstorm Warning | DTX | Macomb | 41 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.